Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 10, NWS Corpus Christi, TX

May 18, 20177 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at May 18, 2017, 3:30 AM CDT for 7 counties in Texas. It took effect at May 18, 2017, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 18, 2017, 3:30 AM CDT (08:30 UTC)
In effect from
May 18, 2017, 12:00 PM CDT
Expired
May 18, 2017, 6:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2802 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
-0.4
Supercell composite
-2.4

Open this sounding in Storm Lab

The text

As transmitted.

989 
WWUS74 KCRP 180830
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
330 AM CDT Thu May 18 2017

...Wind Advisory In Effect This Afternoon For Portions of South
Texas...

.Low pressure over the Texas Panhandle will deepen rapidly this
afternoon as a upper level storm system impacts the Southern
Plains. As a result gusty winds 40 mph or more are expected over
areas under the Wind Advisory. 

TXZ232>234-242>244-246-182300-
/O.NEW.KCRP.WI.Y.0010.170518T1700Z-170518T2300Z/
Bee-Goliad-Victoria-Kleberg-Nueces-San Patricio-Refugio-
Including the cities of Beeville, Goliad, Victoria, Kingsville, 
Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, 
Mathis, Refugio, and Woodsboro
330 AM CDT Thu May 18 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect from noon today to 6 PM CDT this
evening. The Wind Advisory is for the counties of: Bee, Goliad, 
Victoria, Kleberg, Nueces, San Patricio and Refugio.

* TIMING...From Noon through 6 PM Today.

* WINDS...Southeast Wind sustained at 20 to 30 mph with gusts near
  40 mph or more. 

* IMPACTS...Motorists in high profile vehicles may experience 
  hazardous driving conditions, and workers at higher elevations 
  at construction sites may experience much stronger wind. 
  Further, residents in the advisory area should watch out for 
  objects that can be blown about by the wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

GW
1 follow-up statement
675 
WWUS74 KCRP 182312
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
612 PM CDT Thu May 18 2017

TXZ232>234-242>244-246-190015-
/O.EXP.KCRP.WI.Y.0010.000000T0000Z-170518T2300Z/
Bee-Goliad-Victoria-Kleberg-Nueces-San Patricio-Refugio-
Including the cities of Beeville, Goliad, Victoria, Kingsville, 
Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, 
Mathis, Refugio, and Woodsboro
612 PM CDT Thu May 18 2017

...WIND ADVISORY HAS EXPIRED...

While gusty winds will continue into the evening hours...the
strongest winds have already peaked in intensity. Thus...the Wind
Advisory has been allowed to expire.

$$

HART

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 18, 12:48 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 18, 12:48 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1248 AM CDT Thu May 18 2017

.DISCUSSION...

See AVIATION discussion for 06Z TAFS.

&&

.AVIATION...

MVFR/Possible IFR conditions will develop over the eastern
terminals before 12Z, with MVFR possibly developing toward 12Z at
KLRD. MVFR conditions lasted longer on Wednesday with the good
theta-e moisture advection, but this is not expected on Thursday,
and the time-heights/soundings/MOS are not indicating this to
happen (good mixing with the winds will also be present). Thus,
am expecting VFR conditions to develop before 18Z. Windy
conditions later this morning and this afternoon, with winds
staying up early in the evening (i.e. greater than 11 knots but
gusts diminishing), with MVFR/possible IFR conditions returning to
the terminals before the end of the TAF period (IFR most likely
at KCRP). No SHRA/TSRA in the terminals.

&&

.PREVIOUS DISCUSSION... /Issued 1013 PM CDT Wed May 17 2017/

DISCUSSION...

Just a quick update this evening, mostly to increase seas across
the southern offshore waters. SCA conditions look to continue
through the overnight hours, however, seas are running just a tad
above 7 feet so we could see them drop below and come right back
up again the next hour. Not entirely confident they will stay
elevated through 12Z/7AM but given the amount of swell energy
coming into play, they will stay at least above 6 feet through
much of the night.

PREVIOUS DISCUSSION... /Issued 719 PM CDT Wed May 17 2017/

DISCUSSION...

Update for 00Z aviation cycle.

AVIATION...

Tonight...Mostly MVFR. Expect cigs to lower over the next few
hours near KALI/KCRP, while KVCT remains socked in around 1500
feet. KLRD could see MVFR develop by mid-Thursday morning. KVCT
may flirt with some TEMPO IFR cigs after midnight given how much
cooler they have remained all day/lower inversion starting point.
High confidence.

Thursday...MVFR/VFR. Expect conditions to rebound back towards VFR
by early afternoon as gusts increase out of the southeast towards
30 knots. Medium confidence on timing.

PREVIOUS DISCUSSION... /Issued 343 PM CDT Wed May 17 2017/

SHORT TERM (Tonight through Thursday night)...

As the first upper low kicks out across the Upper Midwest tonight,
the next deeper upper low over the Intermountain West will move
toward the Four Corners region Thursday and Thursday night. The
deeper low level moisture axis over the Mid-Coast this afternoon
will move back into the western Brush Country for Thursday. The
mid level inversion is expected to remain strong over South Texas
through the period. But the GFS shows a mid level thermal trough
at 70H moving into the Brush Country Thursday afternoon. Models
indicate a weak short wave trough moving out of northeast Mexico
during the afternoon. Will show slight chance PoPs for the
northwest Brush Country Thursday afternoon. Storms would have a
chance to become strong if they develop. Winds will increase over
the coastal plains Thursday as low pressure area deepens over the
southern plains. Expect windy conditions for the coastal plains
Thursday. Low level jet will increase to 30-35 knots. Will leave
out mention of streamer showers Thursday night as models show
negative theta-e advection at 85H.

LONG TERM (Friday through Wednesday)...

The deep upper level trough/low over the Four Corners/Rockies will
gradually lift to the northeast during the weekend, sending
disturbances around the base of the trough and across the state.
Moisture will increase notably by Saturday night into Sunday, with
higher moisture lingering across the region through early next week.
As the upper level trough sweeps across the central US as weak cold
front will dip into central Texas.  Models continue to indicate the
boundary will stall and wash out barely reaching the northern border
of South Texas Saturday night/Sunday, and at best winds take on a
more easterly flow Sunday/Sunday night. Chances for showers and
thunderstorms will increase across the region ahead of the cold
front and as the upper level system passes, with the highest rain
chances on Saturday night into Sunday.  Additional shortwaves
passing aloft will maintain chance PoPs through early next week.

Above average temperatures will continue on Friday, with highs in
the upper 90s west to upper 80s across the Coastal Bend.
Temperatures will be a few degrees cooler over the weekend into
early next week owing to the anticipated rain across the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  89  77  88  74  /  10  10  10  20  30
Victoria          75  89  74  88  72  /  10  10  20  30  40
Laredo            77  98  77  94  75  /  10  10  20  20  50
Alice             77  93  75  92  74  /  10  10  20  20  40
Rockport          78  88  78  88  76  /  10  10  10  20  30
Cotulla           76  95  75  92  73  /  10  10  20  30  50
Kingsville        77  92  76  91  74  /  10  10  10  20  30
Navy Corpus       79  87  78  88  77  /  10  10  10  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 AM CDT this morning For the
     following zones: Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM.

&&

GW/86...AVIATION
Hazardous weather outlook, May 17, 5:26 AM CDT, 22 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
526 AM CDT Wed May 17 2017

TXZ229>234-239>247-181200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
526 AM CDT Wed May 17 2017

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered thunderstorms are expected Saturday through
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-181200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
526 AM CDT Wed May 17 2017

This hazardous weather outlook is for the Middle Texas Coastal
Waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the Gulf of Mexico until
10 AM CDT.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Sall Craft Advisory conditions will be possible at times
Thursday Night through Friday.

Isolated to scattered thunderstorms are expected Saturday through
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GW/PZ

In the hours before

Special weather statement, May 18, 3:25 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
325 AM CDT Thu May 18 2017

TXZ229-239>243-182300-
La Salle-Webb-Duval-Jim Wells-Kleberg-Nueces-
Including the cities of Cotulla, Laredo, Freer, Benavides,
San Diego, Alice, Orange Grove, Kingsville, and Corpus Christi
325 AM CDT Thu May 18 2017

...Heat indices between 105 and 109 degrees are expected today...

The combination of warm temperatures and high dewpoints will
produce heat indices between 105 and 109 degrees today over inland
portions of Nueces and Kleberg counties, as well as portions of
the Brush Country and Rio Grande Plains. Residents with outdoor
activities planned are urged to drink plenty of water, wear light
weight and light colored clothing and take frequent breaks from
the heat. Young children and pets should never be left unattended
in vehicles under any circumstances. This is especially true
during warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 9:40 PM CDTSmall Craft AdvisoryCRP44 hr
May 18, 3:19 AM CDTCoastal Flood AdvisoryCRPKleberg, Nueces8 hr
May 18, 3:19 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces46 hr
May 18, 3:47 AM CDTSmall Craft AdvisoryCRP38 hr

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.